Kentucky, 2012Flash Flooding and Damaging Winds in Kentucky, July 8, 2012
July 8, 2012 · NWS LMK · 16 events in 9 counties and zones
A pre-frontal trough developed across southern Indiana during the early afternoon on July 8th as a cold front moved south across northern Indiana. Scattered strong thunderstorms developed across southern Indiana, then propagating southeastward over portions of north central Kentucky and the Bluegrass Region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A pre-frontal trough developed across southern Indiana during the early afternoon on July 8th as a cold front moved south across northern Indiana. Scattered strong thunderstorms developed across southern Indiana, then propagating southeastward over portions of north central Kentucky and the Bluegrass Region. Coverage of these thunderstorms were spotty. However, aided by extreme instability and very light winds aloft, some of these slow moving storms produced localized very heavy rain and wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 8, 2:09 PM EST, 11 minutes earlier.
Area forecast discussion, Jul 8, 2:09 PM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
309 PM EDT SUN JUL 08 2012
.Short Term (Tonight - Monday night)...
Issued at 300 PM EDT Sun Jul 8 2012
...Strong with scattered Severe Storms Expected this
Afternoon/Evening...
A severe thunderstorm watch is in effect until 10 pm this evening
along and north of the Bluegrass Parkway.
Although the cold front is at this moment still north of
Indianapolis, a pre-frontal trough has localized low level
convergence along Interstate 64 in northern Kentucky. Expect
scattered to occasionally widespread thunderstorms late this
afternoon and evening across southern Indiana and along and north of
Interstate 64. By 4 pm, expect increasing coverage of thunderstorms
across the Bluegrass Region.
All of these storms are developing within a corridor of very high
CAPE of up to 3000 Joules and area of high PWATs forecast to
increase to as much as 2 inches by the early morning hours. Storms,
this evening will stay unorganized, with new development determined
by boundary intersections and differential heating. However, some of
these slow moving storms will produced localized heavy rainfall and
gusty winds.
During the overnight period, new thunderstorm development may
develop farther to the south, affecting our southern counties by
late evening or early Monday morning. The afore-mentioned front will
very slowly sag south, perhaps aided by convective outflows, to
central Kentucky by mid-morning on Monday. Although the atmosphere
may be a bit worked over by early Monday north of I-64, will still
keep a continued good chance of scattered showers or storms north.
Storms will be likely early Monday across our southern counties,
continuing into the afternoon hours.
Temperatures will stay warm overnight, falling into the lower 70s.
Distinctly cooler temperatures will arrive Monday afternoon, aided
by cloud cover. Expect highs in the mid to upper 80s.
.Long Term (Tuesday through Sunday)...
Issued at 200 PM EDT Sun Jul 8 2012
Not spending too much time on this period with ongoing weather. Ran
mostly with a blend of the previous forecast and the consensus of
models. This consensus has troughing aloft dominating our weather
which weakens by the end of the work week. Still even then our
region will be between two ridges, one over the Rockies and another
off the Carolina coast. Thus cannot rule out rain chances for most
of the period, though the north half should be dry with the front
currently near us expected to stall just to our south Tuesday
through Thursday. Temperatures look to be near normal for the whole
period.
&&
.Aviation (18Z TAF Issuance)...
Issued at 1320 PM EDT Sun Jul 8 2012
Scattered very slow moving thunderstorms will increase in coverage
through the evening hours. The SDF terminal will be most affected
through around 23z. Scattered to numerous thunderstorms are expected
at SDF. Scattered thunderstorms will develop at LEX and at BWG later
this evening after 21z.
With a slow moving front approaching the Ohio River later this
evening...scattered convection is frankly likely at a variety of
different locations throughout the overnight period. The majority of
the time at any specific TAF location will be dry with just
mid-level clouds and VFR flying conditions. However, any terminal
could be well in the vicinity of a storm at any time.
Outside of any gusty thunderstorm, winds will stay very light and
variable during the overnight period.
Isolated thunderstorms are still possible after 12z Monday,
especially over our southern locations such as BWG.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
INZ076>079-083-084-089>092.
KY...HEAT ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
KYZ023>043-045>049-053>057-061>067-070>078-081-082.
Short Term.......JSD
Long Term........RS
Aviation.........JSDHazardous weather outlook, Jul 8, 10:50 AM EST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1150 AM EDT SUN JUL 8 2012
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-091115-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
1150 AM EDT SUN JUL 8 2012 /1050 AM CDT SUN JUL 8 2012/
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HEAT INDICES ARE EXPECTED TO TOP OUT IN THE 105 TO 107 RANGE THIS
AFTERNOON...THUS A HEAT ADVISORY IS IN EFFECT. TAKE NECESSARY
PRECAUTIONS TO REDUCE HEAT EXHAUSTION.
ALSO...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
THE AREA DURING THE LATE AFTERNOON AND EVENING HOURS. THE MAIN
THREATS WITH THESE STORMS WILL BE DAMAGING WINDS...HAIL AND
LOCALIZED HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
LINGERING THUNDERSTORMS MONDAY WILL BE SLOW-MOVING...WHICH COULD
RESULT IN MINOR FLOODING PROBLEMS. STORMS OVER SOUTH CENTRAL
KENTUCKY MONDAY AFTERNOON MAY BECOME STRONG WITH GUSTY WINDS AND
SMALL HAIL.
FROM TUESDAY THROUGH THE REST OF THE WEEK...SCATTERED AFTERNOON
AND EVENING THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE...MAINLY OVER
SOUTH CENTRAL KENTUCKY. ALL THUNDERSTORMS CONTAIN LIGHTNING...SO
WHEN THUNDER ROARS GO INDOORS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY DAMAGING WINDS...HAIL...OR
HEAVY RAINFALL TOTALS TODAY AND TONIGHT.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).
AMS/RAS
In the hours before
Special weather statement, Jul 8, 12:43 PM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
143 PM EDT SUN JUL 8 2012
INC019-025-043-061-175-KYC111-081825-
WASHINGTON IN-HARRISON IN-FLOYD IN-CLARK IN-CRAWFORD IN-JEFFERSON KY-
143 PM EDT SUN JUL 8 2012
...A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER NEW ALBANY WILL
CONTINUE THROUGH 220 PM EDT ACROSS FLOYD AND PORTIONS OF JEFFERSON
COUNTY. THESE STORMS CONTAIN DANGEROUS LIGHTNING...HEAVY RAIN...AND
45 MPH WINDS...
AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
GROUP OF STRONG THUNDERSTORMS CENTERED NEAR NEW ALBANY...AND MOVING
EAST AT 10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...LOCALIZED HEAVY RAIN...AND
GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED WITH THESE STORMS.
* THIS STORM WILL ALSO IMPACT...
VALLEY STATION...
ST. MATTHEWS...
SHIVELY...
PROSPECT...
PLEASURE RIDGE PARK...
CLARKSVILLE...
LOUISVILLE INTERNATIONAL AIRPORT AND OAK PARK...
LOUISVILLE BOWMAN FIELD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3839 8564 3834 8557 3834 8558 3834 8556
3833 8555 3821 8557 3807 8575 3818 8633
3819 8634 3852 8621
TIME...MOT...LOC 1740Z 284DEG 13KT 3826 8585
JSDSpecial weather statement, Jul 8, 1:07 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
207 PM EDT SUN JUL 8 2012
INC117-081835-
ORANGE IN-
207 PM EDT SUN JUL 8 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS ACROSS NORTHERN ORANGE COUNTY...
AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF PAOLI...AND MOVING EAST AT 10
MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 55
MPH...ARE EXPECTED WITH THESE STORMS.
* THIS STORM WILL ALSO IMPACT...
ORLEANS...
LEIPSIC AND SYRIA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3869 8631 3858 8631 3858 8661 3869 8662
TIME...MOT...LOC 1807Z 264DEG 7KT 3867 8650
MP
Special weather statement, Jul 8, 1:25 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
225 PM EDT SUN JUL 8 2012
INC175-081855-
WASHINGTON IN-
225 PM EDT SUN JUL 8 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...
AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SALEM...AND MOVING EAST AT 10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM. ADDITIONAL STORM DEVELOPMENT AND
INTENSIFICATION WILL BE POSSIBLE THROUGH THE NEXT 30 TO 45 MINUTES.
KEEP ALERT TO CHANGING WEATHER CONDITIONS.
* THIS STORM WILL ALSO IMPACT...
SALEM...
HIGHLAND...
KOSSUTH...
PLATTSBURG...
CANTON AND GEORGETOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3877 8604 3876 8601 3877 8599 3876 8598
3877 8595 3876 8594 3854 8593 3853 8630
3873 8632 3874 8630 3876 8629 3878 8620
3877 8614 3879 8608
TIME...MOT...LOC 1824Z 264DEG 7KT 3863 8613
MPLocal storm report, Jul 8, 1:29 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
229 PM EDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM TSTM WND DMG ORLEANS 38.66N 86.45W
07/08/2012 ORANGE IN LAW ENFORCEMENT
A LARGE TREE HAS FALLEN ON A VEHICLE AND POWER LINES
ARE DOWN
&&
EVENT NUMBER LMK1200762
RLSpecial weather statement, Jul 8, 1:31 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
231 PM EDT SUN JUL 8 2012
KYC029-179-215-081900-
NELSON KY-SPENCER KY-BULLITT KY-
231 PM EDT SUN JUL 8 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...
AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SHEPHERDSVILLE...AND MOVING SOUTHEAST AT 5
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 55
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
HOBBS AND RIDGETOP...
BROWNINGTON...
LOTUS AND SOLITUDE...
DEATSVILLE AND SAMUELS...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
112 AND 117.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3807 8536 3777 8549 3791 8576 3807 8567
TIME...MOT...LOC 1831Z 301DEG 8KT 3795 8564
RS
Special weather statement, Jul 8, 1:33 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
233 PM EDT SUN JUL 8 2012
INC025-061-KYC163-081915-
HARRISON IN-CRAWFORD IN-MEADE KY-
233 PM EDT SUN JUL 8 2012
...STRONG NEARLY STATIONARY THUNDERSTORM WITH DANGEROUS
LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND 45 MPH WINDS HAS
DEVELOPED OVER SOUTHERN CRAWFORD COUNTY JUST WEST OF LEAVENWORTH...
AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF ENGLISH...AND MOVING EAST
AT 10 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
WYANDOTTE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3831 8649 3831 8630 3823 8625 3812 8630
3814 8646 3820 8646 3821 8649
TIME...MOT...LOC 1832Z 264DEG 18KT 3820 8634
JSDEvent by event
13 thunderstorm wind, 2 flash flood, 1 heavy rain. Local standard time, as filed.
Thunderstorm Wind, Bullitt
- When
- July 8, 2:20 PM EST
- Where
- Bullitt County, Lebanon Jct
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 37.830, -85.730
Local police reported several trees downed in Lebanon Junction. One tree fell on a car. Several power lines were downed.
Thunderstorm Wind, Hardin
- When
- July 8, 2:57 PM EST
- Where
- Hardin County, 0.55 mi W of Rogersville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 37.820, -85.940
Several power lines were reported downed near the intersection of Park Avenue and Brown Street.
Thunderstorm Wind, Meade
- When
- July 8, 3:08 PM EST
- Where
- Meade County, 0.54 mi W of Brandenburg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.000, -86.180
A spotter reported dime sized hail and several trees that had fallen across some power lines in Brandenburg.
Thunderstorm Wind, Bourbon
- When
- July 8, 4:40 PM EST
- Where
- Bourbon County, 0.88 mi SE of Sawhan
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 38.290, -84.260
A tree fell across State Highway 1940 north of Paris. Another tree was cleared from State Highway 1935 6 miles west of Paris.
Thunderstorm Wind, Nicholas
- When
- July 8, 5:10 PM EST
- Where
- Nicholas County, 0.88 mi SW of Carlisle
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.310, -84.040
Law enforcement reported two trees down along State Highway 36 just southwest of Carlisle.
Thunderstorm Wind, Monroe
- When
- July 8, 4:14 PM CST
- Where
- Monroe County, 1.77 mi SE of Emberton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 36.700, -85.750
The local highway department reported a house damaged by winds along State Highway 63 west of Tompkinsville.
Flash Flood, Nicholas
- When
- July 8, 5:15 PM EST
- Where
- Nicholas County, 0.88 mi SW of Carlisle to 0.32 mi SSE of Carlisle
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.310, -84.040
Local police reported some streets flooded across downtown Carlisle. A rain gauge 4 miles southwest of Carlisle measured 2.6 inches in 40 minutes.
Flash Flood, Bourbon
- When
- July 8, 5:17 PM EST
- Where
- Bourbon County, 0.88 mi SW of Paris to 1.39 mi SSW of Paris
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 38.210, -84.260
A rain gauge at a Bourbon County middle school in Paris measured 3.08 inches of rain within a 2 hour period. Law enforcement reported several flooded roads in Paris.
Heavy Rain, Nicholas
- When
- July 8, 5:20 PM EST
- Where
- Nicholas County, 3.62 mi SSW of Miller
- Reported by
- Mesonet
- Coordinates
- 38.270, -84.090
A rain gauge associated with the Kentucky Mesonet measured 1.9 inches of rain within a 25 minute period. Eventually, this gauge would measure 2.6 inches of rain in 40 minutes, and just over 3 inches total over one an one half hours.
Thunderstorm Wind, Nicholas
- When
- July 8, 5:30 PM EST
- Where
- Nicholas County, Myers
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 38.350, -83.950
A tree fell across Kentucky Highway 32 near Myers. Another tree fell across Kentucky Highway 1244 in northern Nicholas County.
Thunderstorm Wind, Cumberland
- When
- July 8, 5:42 PM CST
- Where
- Cumberland County, 1.49 mi SSE of Littrell
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.660, -85.370
Local law enforcement reported that power lines fell across a home along Celina Road west of Dale Hollow Lake.
Thunderstorm Wind, Monroe
- When
- July 8, 6:15 PM CST
- Where
- Monroe County, 0.89 mi NW of Gamaliel
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.640, -85.790
Several trees were downed on mile north of on State Highway 100.
Thunderstorm Wind, Monroe
- When
- July 8, 6:17 PM CST
- Where
- Monroe County, 0.55 mi W of Tompkinsville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 36.700, -85.690
A downburst traveling north felled several trees in and around Tompkinsville.
Thunderstorm Wind, Allen
- When
- July 8, 6:25 PM CST
- Where
- Allen County, 1.11 mi W of Scottsville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 36.750, -86.200
The county road crew reported several trees down blocking local roads. Two trees fell across State Highways 2160 and 100 in Scottsville. Another tree fell across State Highway 482 at the 8 mile marker.
Thunderstorm Wind, Logan
- When
- July 8, 6:28 PM CST
- Where
- Logan County, 2.61 mi ESE of Halls Store
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.750, -86.810
Law enforcement reported numerous trees down near Corinth.
Thunderstorm Wind, Logan
- When
- July 8, 6:34 PM CST
- Where
- Logan County, 0.88 mi SW of Russellville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.840, -86.890
A tree fell through the roof of a house in Russellville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Maryland, July 8, 20121 death · 7 events
- Rip Current in Indiana, July 8, 20121 death · 1 event
- Hail and Damaging Winds in Virginia, July 8 to 9, 20127 injured · $72,000 · 1.75 in hail · 49 events
- Hail and Damaging Winds in Tennessee, July 8, 20121 injured · $381,000 · 55 kt wind · 29 events
- Hail and Damaging Winds in West Virginia, July 8, 2012$405,000 · 1 in hail · 15 events
- Damaging Winds in Kentucky, July 8, 2012$51,000 · 60 kt wind · 16 events
- Hail and Damaging Winds in Oregon, July 8, 2012$51,000 · 1.5 in hail · 13 events
- Damaging Winds in Washington, July 8, 2012$80,000 · 60 kt wind · 3 events
- Damaging Winds in Kentucky, July 8, 2012$55,000 · 50 kt wind · 5 events
- Damaging Winds in Illinois, July 8, 2012$42,000 · 52 kt wind · 5 events
- Damaging Winds in Oklahoma, July 8, 2012$40,000 · 65 kt wind · 5 events
- Damaging Winds in Indiana, July 8, 2012$30,000 · 52 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 381812, 381813, 381814, 381808, 381805, 381866, 381797, 381801, 381795, 381809, 381850, 381847, 381869, 381864, 381854, 381857.